Alert archive / Arizona / Blowing Dust Advisories in 2016
Blowing Dust Advisory 13, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jul 1, 2016, 7:28 PM MST for Pima County, Pinal County, Arizona. It was in force for 92 min.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2016, 7:28 PM MST (02:28 UTC)
- Expired
- Jul 1, 2016, 9:00 PM MST
- In force
- 92 min
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
716 WWUS75 KTWC 020228 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 728 PM MST FRI JUL 1 2016 AZZ501-502-505-020400- /O.NEW.KTWC.DU.Y.0013.160702T0228Z-160702T0400Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...PICACHO PEAK STATE PARK 728 PM MST FRI JUL 1 2016 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG THUNDERSTORM OUTFLOW FROM THE WEST AND NORTHWEST WILL PUSH INTO THE AREA THIS EVENING. * IMPACTS...BLOWING DUST CAN RESTRICT VISIBILITIES BELOW A MILE POSING A SIGNIFICANT HAZARD TO MOTORISTS. IN ADDITION...STRONG AND GUSTY WINDS WILL LIKELY SUSPEND DUST INTO THE AIR THAT PEOPLE AND ANIMALS BREATHE. INDIVIDUALS WITH HEART DISEASE AND RESPIRATORY SENSITIVITIES MAY WANT TO REDUCE THEIR LEVEL OF EXERTION TO LIMIT THE DUST THEY BREATHE INTO THEIR LUNGS... ESPECIALLY IF THEY ARE NEAR DUST-PRONE LOCATIONS. THOSE MOST AT RISK MAY FEEL BETTER OF THEY AVOID OUTSIDE EXERCISE TODAY... KEEPING WINDOWS AND DOORS CLOSED TO HELP REDUCE EXPOSURE. * TIMING...UNTIL 9 PM MST. * WINDS...GUSTS BETWEEN 30 AND 45 MPH. * VISIBILITY...DROPPING TO 1 MILE OR LESS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB * CURRENT AIR POLLUTION LEVELS ARE AVAILABLE FROM THE PIMA COUNTY DEPARTMENT OF ENVIRONMENTAL QUALITY WEBSITE AT WWW.PIMA.GOV/DEQ OR BY CALLING (520) 724-7446 PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
556 WWUS75 KTWC 020405 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 905 PM MST FRI JUL 1 2016 AZZ501-502-505-020515- /O.EXP.KTWC.DU.Y.0013.000000T0000Z-160702T0400Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...AJO...PICACHO PEAK STATE PARK 905 PM MST FRI JUL 1 2016 ...BLOWING DUST ADVISORY HAS EXPIRED... THE THUNDERSTORMS WHICH PROMPTED THE BLOWING DUST ADVISORY HAVE WEAKENED AND THE THREAT FOR REDUCED VISIBILITY AND GUSTY WINDS HAS SUBSIDED. THEREFORE...THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 1, 2:31 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 1, 2:31 PM MST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 231 PM MST FRI JUL 1 2016 .SYNOPSIS...Moist conditions will give way to a drier and warmer pattern through early next week. Another round of monsoon moisture will begin working its way into the area late Tuesday into late next week. && .DISCUSSION...The combination of lingering monsoon moisture and an approaching mid/upper level trough led to an active day weather- wise across southeast Arizona. Showers and thunderstorms will linger into the evening hours for areas mainly southeast and east of Tucson, before quieter weather moves in for all areas overnight into the weekend. The approaching trough will nudge the remaining monsoon moisture to the east and south of the area this weekend into early next week. Mid range models are in agreement that high pressure will re-establish itself near the Four Corners area by mid week with moisture returning to Arizona. && .AVIATION...VALID THRU 03/00Z. Showers and thunderstorms will continue into early this evening mainly impacting the KOLS/KDUG terminals. Considerably fewer showers and thunderstorms on Saturday mainly for areas east of Tucson. Ceilings generally 8-10K ft with multiple cloud layers above. Gusty winds and brief MVFR conditions in heavy rainfall are likely near storms where wind gusts could exceed 30 kts. Otherwise surface winds generally 10 kts or less. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Showers and thunderstorms mainly east and south of Tucson will subside this evening. Thereafter, moisture will begin to diminish across the region beginning Saturday and continuing through Tuesday, resulting in a decrease in the coverage of showers and thunderstorms and a slight bump up in afternoon temperatures. Some moisture will begin to return to the area Wednesday for a general increase in showers and thunderstorms once again. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Cantin Aviation/Fire Weather...Lader Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 1, 4:34 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
434 PM MST FRI JUL 1 2016
AZZ502-020015-
TOHONO O'ODHAM NATION INCLUDING SELLS-
434 PM MST FRI JUL 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL
515 PM MST...
AT 432 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HICKIWAN...OR 40 MILES SOUTHEAST OF GILA BEND...MOVING
SOUTHEAST AT 10 TO 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ANEGAM...VENTANA...HICKIWAN AND VAYA CHIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3251 11244 3250 11241 3251 11232 3237 11200
3220 11246 3247 11256
TIME...MOT...LOC 2332Z 298DEG 12KT 3242 11235
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:46 AM MST | Special Weather Statement | TWC | Pinal | 59 min |
| Jul 2, 3:32 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Jul 2, 4:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
Nearby
Blowing Dust Advisories in Arizona, 2016Every blowing dust advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.